question-icon

What causes shooting sensations on the face along with strange rashes?

default
Posted on Wed, 20 May 2015
Question: For over a week now, I have had a strange rash that keeps appearing multiple times a day. Primarily at night though. I can't seem to identify any common trigger. I do get a slight feeling like a surge of electricity in the area right before something becomes visible. Then it begins to burn and spread. The tash turns into raised welts after several minutes after appearing.
doctor
Answered by Dr. Neel Kudchadkar (2 hours later)
Brief Answer:
It's a simple problem called as trigeminal neuralgia. Nothing serious.

Detailed Answer:
Dear XXXXXXX

You seem to be suffering from trigeminal neuralgia. This is a condition where there are shooting sensations on the face, occassionally with rash. This is a issue with the trigeminal nerve, which happens to be one of the "living wires" that come from your brain, it's called a cranial nerve. It can also be post herpetic neuralgia. The electric shock like sensations that you experience are typical of the problem.

The best medicines for this are not painkillers or skin creams. The medications like carbamazepine, actually soothe the nerves (of the face!, not any mental health issue!), Please go to a neurologist. And get physically examined, after a few moments (the examination is not unpleasant) and take the medication.

I wish I could send you a prescription, but, as yet, cannot (we might soon have that feature on our website)

There is no sinister problem or serious issue here. It's OK. Despite how strange the health issue may seem to you.

Feel free to ask more queries as regards your problem.

Regards,
Dr. Neel Kudchadkar
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Neel Kudchadkar

General & Family Physician

Practicing since :2004

Answered : 532 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes shooting sensations on the face along with strange rashes?

Brief Answer: It's a simple problem called as trigeminal neuralgia. Nothing serious. Detailed Answer: Dear XXXXXXX You seem to be suffering from trigeminal neuralgia. This is a condition where there are shooting sensations on the face, occassionally with rash. This is a issue with the trigeminal nerve, which happens to be one of the "living wires" that come from your brain, it's called a cranial nerve. It can also be post herpetic neuralgia. The electric shock like sensations that you experience are typical of the problem. The best medicines for this are not painkillers or skin creams. The medications like carbamazepine, actually soothe the nerves (of the face!, not any mental health issue!), Please go to a neurologist. And get physically examined, after a few moments (the examination is not unpleasant) and take the medication. I wish I could send you a prescription, but, as yet, cannot (we might soon have that feature on our website) There is no sinister problem or serious issue here. It's OK. Despite how strange the health issue may seem to you. Feel free to ask more queries as regards your problem. Regards, Dr. Neel Kudchadkar